# SDR 20001012SH010

- Difficulty date: September 22, 2000
- Submitted: October 12, 2000
- Operation: General aviation
- Make and model: Cessna 182E
- System (JASC): 5540 · Rudder Structure
- Part: Bulkhead
- Part number: 07126161
- Condition: Cracked
- Location: Bs 230.187
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEW PART AS RECEIVED FROM CESSNA.  RE-INSTALLATION INSPECTION FOUND THE .3750 INCH DIAMETER BOLT HOLES ELONGATED AND OVERSIZED, EXCEEDING THE ACCEPTABLE LIMITS FOR BOLT HOLES LISTED IN AD 7207-09 PARA C)2)B) AND CESSNA SL SE 72-3.  DETERMINED THE FINISHING PROCESS USED IN AREA OF RUDDER CABLE CUT-OUTS WOULD BE HIGHLY CONDUCIVE TO CRACKING.  THIS INCLUDED SCORING, GOUGING IN THE CORNER RADII, AND THINNING OF THE MATERIAL THICKNESS, AT ONE POINT PRODUCING A KNIFE EDGE.  THESE DEFECTS WERE MADE WITH A SANDER OR SIMILAR TOOL.  RUDDER CABLE CUT-OUTS ARE WITHIN THE CRITICAL AREAS FOR POTENTIAL CRACKING AND INSPECTION REFERRED TO IN AD 72-07-09 AND CESSNA SL SE72-3 AND SE27-29.  (X)
